Skip to content
My WebMD Sign In, Sign Up
Horrible reaction to meds
avatar
mvazquez1118 posted:
Hi everyone, I am fairly new to this being as how I was just diagnosed with Fibromyalgia a few months ago but I wanted to share how I'm doing. Last night I thought I was going to die. I've been trying out a number of different medications to help with the pain but I am very sensitive and haven't been able to tolerate them. Well yesterday was one of those horrible days. After days of cutting up the 12.5mg of Savella and taking bits and pieces I decided to take the whole pill. My doctor wanted me to slowly up the dose and since I was feeling fine after taking the pieces and even half, I decided to go ahead and take the whole pill; horrible idea. I literally thought I was going to die. I was very dizzy, nauseas, sweating, my heart felt like it wanted to pump out of my chest and I had a splitting head ache. I laid down and don't even know what happened after that. I could not tolerate the light so I went under my covers and waited it out. I don't know if I fell asleep or what but I woke up hours later feeling a little better. I still have a residual headache today but I am glad that it paced. I had a similar experience to Gabapentin but not as bad.
This morning I woke up and told my parents and they were very upset that I didn't tell them in the moment. I was just so out of it that I didn't even had the energy to get up or call for them. I am very glad I made it through the night and nothing serious happened. I have of course stopped the medication and will not be taking them ever again. I did talk to my doctor about this as well.
Right now I am taking 50mg of Tramadol once a day. Hopefully I'll be able to up that dose because it seems to help a little bit.
Has anyone had a similar experience and how has your journey gone with all the different meds?
Any tips on how to handle this pain with no meds and diet restrictions due to allergies?
Reply
 
avatar
xperky responded:
That sounds like quite a bad experience! My body didn't tolerate Savella either, but some people do well on just a crumb of it. I'm glad you are smart enough to have told your doctor about it.

I also find Tramadol helps me be more active, as it cuts the pain enough to keep moving. Other than that, the pain is something I'm learning to live with. I try not to let it knock me down all the way!

The fatigue is hard. For that I use will power and stubborn persistence, lol. Do you have lots of trouble with fatigue?

Remember to rest and hydrate often throughout the day. I hope you recover from this incident quickly.
With Compassion,
Margaret
 
avatar
mvazquez1118 replied to xperky's response:
xperky, thanks a lot for the response. Luckily I am doing a lot better today. But it seems like that has been my reaction to pretty much all the meds they try me on. My body cannot tolerate anything and it's just very frustrating for me and the doctors as well. The Tramadol is helping a little and I do fine with it so for now that seems to be all I will be taking.

My fatigue varies but it is always there. It's very hard for me to manage this because I have a lot to do. I am a full time college student, I work part time at a daycare an also do a lot of babysitting on the side. This all just kills me; I'm exhausted. I don't get enough sleep at all, and it's just hard because I have a lot of food allergies as well so I can't eat the things that might help and I also have a bladder issue so I'm not even supposed to drink too much water through my day. Uhh!!! it's too many things going on and I don't know how to handle it all.
Sorry if it feels like I'm venting it just really does seem like a lot of people don't get it and it frustrates me. I get through my days through will power life yourself but sometimes that isn't even enough. I'm only 21 and I feel I'm living in the body of an 80 year old with all these aches and pains.
 
avatar
missist replied to mvazquez1118's response:
I haven't had savella. I did have a lot of scary symptoms with gabapentin for about a week... then suddenly things are better. So I think its good I held on. but I guess we shall see..
 
avatar
NeNe_11 responded:
Im so sorry that you have had such a bad time with Savella. I have not used this drug but have had many bad reactions to other drugs- with anti depressants being the worst. I have found however, that if you stick it out, sometimes the drug settles in & you can do well on it. They help for awhile(my time frame seems to be around 1 year or so), then you may have to move on to something else. I have also had permanent side effects from the anti-convulsants as well. Tramadol gives some relief, enough to take the edge off & it gives energy as well.
I hope you & your doc can find a good med or combo of meds to help you. Hang in there...


Helpful Tips

For All our new members
Welcome all new members, I want you to understand how important it is to be o.k. with coming here to lift your spirits and release ... More
Was this Helpful?
368 of 395 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.